MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the internal carotid artery (ica) using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician noticed the benchmark was leaking near the proximal end.Therefore, the benchmark was removed.The procedure was completed using a new benchmark.There was no report of an adverse effect to that patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 11/15/2023: section b.Box 5.Describe event or problem; section g.Box 4.Date received by manufacturer.
 
Event or Problem Description
The patient was undergoing a medical procedure in the internal carotid artery (ica) using a benchmark 6f 071 delivery catheter (benchmark) and a guidewire.During the procedure, the physician placed the benchmark in the patient and then noticed that the proximal end of the benchmark was leaking.Therefore, the benchmark was removed.The procedure was completed using a new benchmark.There was no report of an adverse effect to that patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed a leak near the proximal end.Evaluation revealed that the benchmark was kinked at the proximal end and had a hole at the kinked location underneath the strain relief.This damage likely contributed to the reported leak.If the device is held at an angle during advancement, damage such as this may occur.Further evaluation revealed ovalization at the distal end of the catheter.This damage is incidental to the reported complaint and likely occurred after removal from the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up # 3 mfr report: 1.Section d.Box 4.Unique identifier h3 other text : placeholder.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18074773
Report Number3005168196-2023-00496
Device Sequence Number18058730
Product Code DQY
UDI-Device Identifier00814548014012
UDI-Public00814548014012
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/13/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2026
Device Catalogue NumberBMK6F105
Device Lot NumberF00007095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer10/05/2023
12/13/2023
01/14/2005
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date12/16/2023
01/12/2024
06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005